Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 19, 2012, 4:59 PM EDT for Volusia County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2012, 4:59 PM EDT (20:59 UTC)
- Expired
- Oct 19, 2012, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WWUS82 KMLB 192059
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
459 PM EDT FRI OCT 19 2012
FLZ141-192145-
COASTAL VOLUSIA COUNTY-
459 PM EDT FRI OCT 19 2012
...FUNNEL CLOUDS POSSIBLE OVER EAST CENTRAL VOLUSIA COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
NEW SMYRNA BEACH...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE APOLLO BEACH...BETHUNE BEACH AND ELDORA.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2909 8093 2907 8092 2908 8091 2907 8090
2902 8088 2885 8076 2882 8076 2884 8078
2885 8079 2885 8080 2898 8101 2909 8094
TIME...MOT...LOC 2059Z 294DEG 12KT 2901 8091
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 3:00 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 19, 3:00 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT FRI OCT 19 2012 .DISCUSSION... ...FIRST SIGNIFICANTLY DRIER AND COOLER AIR MASS OF THE SEASON TO OVERSPREAD EAST CENTRAL FLORIDA THIS WEEKEND... CURRENT...15Z XMR RAOB SHOWED PWATS A COUPLE TENTHS LOWER THAN THE CONVECTIVELY MILQUETOAST 10Z RAOB (1.15" VS 1.35"). THIS EXPLAINS THE DEARTH OF SIGNIFICANT VERTICAL GROWTH OR AREAL COVERAGE OF DIURNAL CU FIELD OVER MOST OF THE CWA THROUGH...AS WELL AS THE LACK OF ANY CONVECTIVE CELLULAR DEVELOPMENT OF SIGNIFICANCE ON RADAR THROUGH ABOUT 18Z. HOWEVER...SINCE THEN THE TREND HAS BEEN TOWARD THINGS MOISTENING UP A BIT IMMEDIATELY AHEAD OF THE FRONT AND RADAR IS SHOWING A LITTLE MORE INTENSITY TO THE SMALL SHOWERS NORTH OF I-4. CU FIELD ALSO A LITTLE BETTER DEFINED SOUTH OF LAKE KISM-MELBOURNE BUT NOTHING ON RADAR THERE OTHER THAN A FEW SHOWERS OVER PALM BEACH COUNTY A FEW HOURS AGO. THIS AFTERNOON THROUGH OVERNIGHT...GIVEN THE RECENT TRENDS ON RADAR PLAN TO RUN WITH A PRE-FIRST PERIOD TO ACCOUNT FOR LATE AFTERNOON ACTIVITY WHICH MAY INCLUDE THUNDER. ACTIVITY SHOULD WEAKEN AFTER SUNSET WITH THE LOSS OF HEATING...BUT STILL THINKS THERE WILL BE A SMALL CHANCE FOR A SHOWER ACROSS THE SOUTHERN HALF CWA ALONG/AHEAD OF THE FRONTAL BOUNDARY. SATURDAY...A "CHAMBER OF COMMERCE" TYPE AUTUMN DAY IS ON TAP AS A COOLER AND MUCH DRIER AIR MASS FILTERS DOWN THE PENINSULA ON A GENTLE TO MODERATE NORTHERLY BREEZE. HIGHS IN THE LOWER TO MIDDLE 80S OVER ALL BUT THE SOUTH INTERIOR (M-U80S THERE) WITH FULL SUN AND VERY LOW AND QUITE COMFORTABLE AFTERNOON HUMIDITY READINGS. SAT NIGHT...LIGHT NORTHERLY FLOW WILL CONTINUE TO TRANSPORT COOLER AND DRIER AIR INTO THE REGION. MIN TEMPS WILL REACH THEIR LOWEST VALUES SO FAR THIS SEASON...INTO THE UPPER 50S/LOW 60S. AN INTERESTING CLIMATE NOTE IS THAT TEMPS THIS LOW HAVE NOT OCCURRED OVER EAST CENTRAL FLORIDA SINCE APRIL 27TH OF THIS YEAR...ALMOST AN ENTIRE 6 MONTHS! SUN...HIGH PRESSURE OVER THE SOUTHEASTERN U.S. WILL CONTINUE TO EXPAND EASTWARD INTO LATE WEEKEND. THIS WILL ALLOW LOW LEVEL NORTHERLY FLOW SUNDAY TO SLIGHTLY INCREASE AND VEER TO THE NORTHEAST SUNDAY NIGHT. DRY CONDS WILL CONTINUE WITH MOSTLY TO PARTLY SUNNY SKIES. HIGHS WILL REMAIN A TAD BELOW NORMAL WITH VALUES GENERALLY IN THE LOW 80S. ONSHORE FLOW SUNDAY NIGHT WILL BEGIN TO MODERATE OVERNIGHT TEMPS WITH LOWS MORE SEASONABLE RANGING FROM THE LOW TO MID 60S...EXCEPT UPPER 60S ALONG THE COAST SOUTH OF THE CAPE. MON-FRI...(PREVIOUS DISCUSSION) ONSHORE FLOW EXPECTED FOR MUCH OF NEXT WEEK WITH EC FL LOCATED BETWEEN HIGH PRESSURE TO THE NORTH PERSISTING/ELONGATING AND LOW PRESSURE TO THE SOUTH OVER THE CARIBBEAN. GRADUAL MOISTURE RETURN AND ONSHORE FLOW SHOULD ALLOW A FEW COASTAL SHOWERS TO MOVE ONSHORE AND HAVE INDICATED LOW POPS SOUTHERN COASTAL SECTIONS STARTING TUE NIGHT. THE ONSHORE FLOW REGIME WILL KEEP MAX TEMPS GENERALLY IN LOW/MID 80S AND OVERNIGHT MINS IN THE MID/UPPER 60S. && .AVIATION...SMALL CHANCE FOR MVFR CIGS/VSBYS IN SHRA THROUGH FROM LEE-DAB THROUGH ISM-MCO-TIX UNTIL ABOUT 23Z AND ALONG THE MLB-SUA CORRIDOR FROM ABOUT 22Z-06Z. MAY NEED TO AMD NORTHERN AREA TO PUT VCSH BACK IN UNTIL SUNSET. CHC FOR TS EVEN LOWER AND COVERAGE/ INTENSITY WILL LIKELY WANE QUIET A BIT AFTER SUNSET SO DONT PLAN ON AMDS FOR MLB-SUA JUST YET. && .MARINE...LIGHT W-NW WINDS WILL BECOME NW-NNW BY TOMORROW BUT WIND SPEEDS WILL AT MOST INCREASE INTO THE 10-15KT RANGE. SEAS SHOULD STAY AT OR BELOW 3FT...POSSIBLY A TAD HIGHER IN THE GULF STREAM WITH SOME SHORTER PERIOD WIND CHOP MIXING INTO THE LONGER (9-10S PERIOD SWELL. SUN-WED...HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL BECOME ELONGATED AND SPREAD EASTWARD INTO THE ATLANTIC FROM LATE WEEKEND INTO EARLY NEXT WEEK. WINDS WILL RESPOND BY GRADUALLY INCREASING OUT OF THE N/NE AND VEERING TO THE E/NE...UP TO 15-20 KTS. THESE ELEVATED ONSHORE WINDS WILL GRADUALLY BUILD SEAS UP TO 6 FEET OFFSHORE. && .FIRE WEATHER...CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED SATURDAY FROM LATE MORNING THROUGH THE AFTERNOON. SEVERAL HOURS OF READINGS BELOW 35 PERCENT ON TAP FROM ABOUT BREVARD/OSCEOLA COUNTIES NORTHWARD...BOTTOMING OUT IN THE MID-UPPER 20S ACROSS LAKE...VOLUSIA SEMINOLE...ORANGE AND NW OSCEOLA COUNTIES. HOWEVER 20 FOOT WIND SPEEDS WILL REMAIN WELL BELOW 15 MPH...AND NEITHER DISPERSION NOR ERC VALUES ARE FORECAST TO BE CRITICALLY HIGH. HENCE...THERE IS NOT A NEED FOR EITHER A RED FLAG WARNING OR FIRE DANGER STATEMENT FOR TOMORROW AFTN. A DRIER AIRMASS WILL CONTINUE TO REMAIN OVER CENTRAL FLORIDA SUNDAY WITH MIN RH VALUES REACHING BETWEEN 30-35 PERCENT OVER THE FAR INTERIOR INTO THE AFTERNOON. NORTH TO NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 81 58 80 / 10 10 0 0 MCO 65 84 59 82 / 10 10 0 0 MLB 67 83 62 81 / 20 10 0 0 VRB 67 84 62 81 / 20 10 0 0 LEE 64 83 58 82 / 10 0 0 0 SFB 65 84 59 82 / 10 10 0 0 ORL 67 85 60 82 / 10 10 0 0 FPR 67 85 61 81 / 20 10 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...CRISTALDI LONG TERM....WEITLICH AVIATION...CRISTALDI
Hazardous weather outlook, Oct 19, 5:30 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EDT FRI OCT 19 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192130- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 530 AM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAKENING COLD FRONT WILL PUSH A BROKEN LINE OF THUNDERSTORMS INTO CENTRAL FLORIDA TODAY. WHILE CLOUD-TO-GROUND LIGHTNING WILL BE THE PRIMARY THREAT...COOL AIR ALOFT MAY ALLOW A FEW OF THESE STORMS TO GENERATE STRONG WIND GUSTS OVER 50 MPH AND SMALL HAIL NORTH OF LINE FROM KISSIMMEE TO TITUSVILLE. INDIVIDUAL STORM MOTION WILL BE NORTHEAST AT 15 TO 20 MPH...WHILE THE LINE ITSELF DRIFTS EAST-SOUTHEAST AT 10 TO 15 MPH. REMEMBER...LIGHTNING MAKES EVERY THUNDERSTORM A POTENTIAL KILLER. CEASE OUTDOOR ACTIVITIES IMMEDIATELY AND MOVE INDOORS IF THUNDER IS HEARD. .RIP CURRENT IMPACT... A 2 TO 3 FOOT EASTERLY SWELL WILL GENERATE A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. THE THREAT WILL BE GREATEST AFTER 3:00 PM DUE TO TIDAL EFFECTS. RIP CURRENTS CAN BE LIFE- THREATENING TO ANYONE ENTERING THE SURF. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF THE PULL OF THE CURRENT...AND THEN SWIM BACK TO SHORE. CHECK WITH LOCAL BEACH PATROL BEFORE ENTERING THE WATER AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... A FEW THUNDERSTORMS THAT ACCOMPANY THE APPROACHING COLD FRONT MAY PRODUCE WINDS NEAR 35 KNOTS ACROSS THE ATLANTIC WATERS AND INLAND LAKES THIS AFTERNOON. THE THREAT WILL BE GREATEST NORTH OF A LINE FROM KISSIMMEE TO TITUSVILLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS WILL SHIFT TO THE NORTHEAST LATE SUNDAY INTO MONDAY AND WILL PERSIST FOR MUCH OF NEXT WEEK. THE ONSHORE FLOW WILL RESULT IN AN ELEVATED RIP CURRENT THREAT ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Oct 19, 4:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
459 PM EDT FRI OCT 19 2012
FLZ141-192145-
COASTAL VOLUSIA COUNTY-
459 PM EDT FRI OCT 19 2012
...FUNNEL CLOUDS POSSIBLE OVER EAST CENTRAL VOLUSIA COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
NEW SMYRNA BEACH...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE APOLLO BEACH...BETHUNE BEACH AND ELDORA.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2909 8093 2907 8092 2908 8091 2907 8090
2902 8088 2885 8076 2882 8076 2884 8078
2885 8079 2885 8080 2898 8101 2909 8094
TIME...MOT...LOC 2059Z 294DEG 12KT 2901 8091
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:08 PM EDT | Special Weather Statement | MLB | Martin | 52 min |
| Oct 19, 7:11 PM EDT | Special Marine Warning | MLB | 94 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.